Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 62, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at May 16, 2025, 2:25 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2025, 2:25 PM CDT (19:25 UTC)
- Expired
- May 16, 2025, 3:00 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 2:53 PM CDT | TORNADO | 1 Wsw Des Arc, MO | A tornado touched down in Des Arc and tracked for at least 3.25 miles. Some buildings damaged by a tornado on Mar 14 were damaged again by this tornado. |
| May 16, 2:53 PM CDT | TORNADO | 1 Wsw Des Arc, MO | Corrects previous tornado report from 1 WSW Des Arc. An EF-2 tornado touched down in Des Arc and tracked for at least 3.25 miles. Some buildings damaged by a tornado on Mar 14 were damaged again by this tornado. |
| May 16, 2:55 PM CDT | TORNADO | 1 N Des Arc, MO | Missouri State Highway Patrol reported a tornado on the ground near Annapolis. Damage unknown at the time of report. Time of event estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 11:58 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3112 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
808
WFUS53 KLSX 161925
TORLSX
MOC093-179-162000-
/O.NEW.KLSX.TO.W.0062.250516T1925Z-250516T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
225 PM CDT Fri May 16 2025
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Southeastern Iron County in southeastern Missouri...
East Central Reynolds County in southeastern Missouri...
* Until 300 PM CDT.
* At 225 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Ellington, or 32 miles southwest of
Ironton, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Ellington, Annapolis, Des Arc, Redford, Sabula and Vulcan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3719 9107 3735 9110 3745 9055 3727 9055
3727 9074 3721 9074
TIME...MOT...LOC 1925Z 259DEG 39KT 3725 9104
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Maples2 follow-up statements
835
WWUS53 KLSX 161942 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
242 PM CDT Fri May 16 2025
MOC093-179-162000-
/O.CON.KLSX.TO.W.0062.000000T0000Z-250516T2000Z/
Iron MO-Reynolds MO-
242 PM CDT Fri May 16 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 3 PM CDT FOR SOUTHEASTERN
IRON AND EAST CENTRAL REYNOLDS COUNTIES...
At 242 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Annapolis, or 23 miles southwest of
Ironton, moving east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Annapolis, Des Arc, Vulcan and Sabula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3726 9088 3739 9088 3745 9055 3727 9055
3727 9074
TIME...MOT...LOC 1925Z 259DEG 39KT 3725 9103
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Maples420
WWUS53 KLSX 161952
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
252 PM CDT Fri May 16 2025
MOC179-162002-
/O.CAN.KLSX.TO.W.0062.000000T0000Z-250516T2000Z/
Reynolds MO-
252 PM CDT Fri May 16 2025
...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL REYNOLDS COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT for a portion of
southeast Missouri.
&&
LAT...LON 3741 9077 3745 9055 3727 9055 3727 9075
3737 9075 3737 9077
TIME...MOT...LOC 1942Z 259DEG 39KT 3729 9080
$$
MOC093-162000-
/O.CON.KLSX.TO.W.0062.000000T0000Z-250516T2000Z/
Iron MO-
252 PM CDT Fri May 16 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 3 PM CDT FOR SOUTHEASTERN
IRON COUNTY...
At 252 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Annapolis, or 20 miles south of Ironton, moving
east at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Annapolis, Des Arc, Vulcan and Sabula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3741 9077 3745 9055 3727 9055 3727 9075
3737 9075 3737 9077
TIME...MOT...LOC 1942Z 259DEG 39KT 3729 9080
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MaplesWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at May 16, 12:14 PM CDT, 2 hours 11 minutes earlier. Its key messages:
- Severe thunderstorms are expected to develop along or just ahead of a cold front this afternoon. Hail in excess of 2 inches in diameter and damaging winds in excess of 80 mph are the primary threats. A few tornadoes are also possible. If tornadoes do develop, they could be strong.
- After a dry Saturday, the chance for rain returns Sunday and continues into next week, with the highest chances on Monday night and Tuesday.
Area forecast discussion, May 16, 12:14 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1214 PM CDT Fri May 16 2025 .KEY MESSAGES... - Severe thunderstorms are expected to develop along or just ahead of a cold front this afternoon. Hail in excess of 2 inches in diameter and damaging winds in excess of 80 mph are the primary threats. A few tornadoes are also possible. If tornadoes do develop, they could be strong. - After a dry Saturday, the chance for rain returns Sunday and continues into next week, with the highest chances on Monday night and Tuesday. && .SHORT TERM... (Through Late Saturday Afternoon) Issued at 254 AM CDT Fri May 16 2025 The primary concern in the short term is the severe thunderstorm threat this afternoon. The environment this afternoon will be characterized by high CAPE and moderate to strong (mostly) linear deep-layer shear. All short range deterministic guidance develops 3000+ J/Kg MLCAPE and as much as 4000+ J/Kg by around 18Z this afternoon ahead of the front. 0-6km shear on all guidance is a respectable 50-60kts as well. Forecast soundings show steep (7.5- 8.5C/km) mid level lapse rates with 2000+ J/Kg CAPE in the hail growth zone. With that kind of instability and shear, rotating updrafts are very likely, and this kind of environment almost guarantees hail in excess of 2 inches. Low level lapse rates on forecast soundings are basically dry adiabatic with deep inverted-V signatures all the way to 850mb, so downdraft winds from supercells could produce wind gusts in excess of 80 mph. Linear shear will support splits and, depending on coverage, mergers leading to upscale growth. All this leads to a high confidence in severe weather this afternoon. With that said, where and when convective initiation will occur is still somewhat uncertain. The general consensus in most of the deterministic models, including most CAMs is that CI will occur between 18-20Z this afternoon over east central and southeast Missouri. The HRRR has been particularly consistent in showing this the past several runs. HREF probability of 2000+ J/Kg SBCAPE/>25 CINH/and 45kt+ 0-6km shear maxes out at around 60% during that period just west of the STL Metro area, extending southwest near the I-44 corridor. This lends confidence to an early/mid afternoon CI west of the Mississippi. There is a less likely scenario depicted by the deterministic GFS and ECMWF where CINH is stronger, and there isn't enough low level convergence along the front to initiate convection until later in the afternoon over far southeast Missouri and south central Illinois. To be clear, I think this scenario is less likely, but it is plausible. One way or another, forecast storm motion is 45-50kts, so even if the storms fire in east central Missouri, they should clear eastern portions of the CWFA by 22-00Z. The remainder of the short term looks quiet with the cold front moving down into Arkansas and the Tennessee Valley. Cooler and drier air will spill into the Mid Mississippi Valley tonight and Saturday. Lows Saturday morning will range from around 50 in northeast Missouri to the mid to upper 50s in the STL Metro and parts of southeast Missouri and southwest Illinois. Highs Saturday will be around 10 degrees cooler than Today in the mid 70s to around 80. Carney && .LONG TERM... (Saturday Night through Thursday) Issued at 254 AM CDT Fri May 16 2025 We look to continue with the active pattern into early next week as the LREF shows another upper low now moving into the Midwest by the middle of next week. The cluster analysis is showing some spread with regards to the track and the timing of the upper low which could affect potential heavy rainfall and strong to severe thunderstorms. We will begin to see the chances for showers and thunderstorms to slowly increase late Saturday night into Sunday as the LREF is showing a warm front beginning to move north from the Missouri/ Arkansas border. The chances will be highest on Sunday night and again Monday night when it is likely that a low level jet will set up the potential for MCSs to track along and north of the warm front and the LREF members have it's highest chances (70-90%) for rain both on Sunday/early Monday and Monday night/early Tuesday. Most of it's members are also producing rain as it brings a surface low and cold front through the area late Tuesday. I couldn't rule out a few hail producers with these MCSs given the forecast CAPE profiles and the deep layer shear. The deterministic GFS/ECMWF are showing MLCAPES in the 1000-1500 J/kg range with deep layer shear of 40-50 knots on Tuesday, so depending of the track of the upper low, a few strong to severe thunderstorms remain possible. The LREF is still advertising around a 60% chance of >2" of rainfall over the next 7 days over the entire area with only about of 10% of >4" of rainfall. Still, this higher chance is possible with any training thunderstorms that occur with the MCSs. The low will move off to the east by late next week and northwesterly flow will set up aloft. After temperatures mainly in the 70s and 80s Sunday into Tuesday, highs will fall off into the 60s for the mid to late next week. Britt && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1210 PM CDT Fri May 16 2025 Isolated to scattered thunderstorms will develop along a cold front over the next couple of hours. The metro terminals still have the best chance, but coverage is too low to be confident enough to introduce a prevailing or a TEMPO. Any thunderstorm that does directly impact a terminal would have the capability of producing low visibilities in heavy downpours and large hail with some wind threat as well. Storms will move off to the east quickly, with dry weather and VFR conditions favored thereafter. Winds are expected to veer through this evening, with west/northwest winds behind the front. Gusts may diminish or at least weaken this evening before picking back up again by mid morning on Saturday. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 16, 5:09 AM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 509 AM CDT Fri May 16 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 509 AM CDT Fri May 16 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are likely this afternoon across parts of east central and southeast Missouri into southwest and south central Illinois. Very large hail in excess of 2 inches in diameter, damaging wind gusts in excess of 80 mph, and a few tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are possible again late Saturday night through next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and early this evening. Carney
In the hours before
Local storm report, May 16, 1:55 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
155 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM Hail Marthasville 38.63N 91.06W
05/16/2025 M1.75 Inch Warren MO Emergency Mngr
Warren County EM reported golf ball sized
hail at Marthasville.
&&
MFLocal storm report, May 16, 1:57 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
157 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM Hail Dutzow 38.60N 91.00W
05/16/2025 E1.75 Inch Warren MO Public
&&
MFLocal storm report, May 16, 2:07 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
207 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM Hail Washington 38.56N 91.02W
05/16/2025 E1.00 Inch Franklin MO Emergency Mngr
Washington EM reported 1-inch hail.
&&
MFLocal storm report, May 16, 2:10 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
210 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM Hail 2 SE New Melle 38.68N 90.86W
05/16/2025 E1.00 Inch St. Charles MO Public
Report from mPING: Quarter (1.00 in.).
&&
MFLocal storm report, May 16, 2:24 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
224 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Hail 4 S Weldon Spring 38.66N 90.65W
05/16/2025 E1.75 Inch St. Louis MO Trained Spotter
&&
PfahlerLocal storm report, May 16, 2:25 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
225 PM CDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM Hail 1 NE Weldon Spring 38.73N 90.63W
05/16/2025 E1.25 Inch St. Charles MO Public
60 mph estimated winds as well.
&&
PfahlerThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 1:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 73 min |
| May 16, 1:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Saint Charles, Warren | 52 min |
| May 16, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 40 min |
| May 16, 1:48 PM CDT | Tornado Warning | LSX | Crawford, Washington | 34 min |
| May 16, 1:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 18 min |
| May 16, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 43 min |
| May 16, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| May 16, 2:17 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 28 min |
| May 16, 2:34 PM CDT | Tornado Warning | LSX | Saint Louis, City of Saint Louis | 41 min |
| May 16, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 9 min |
| May 16, 2:55 PM CDT | Tornado Warning | LSX | Iron, Madison | 50 min |
| May 16, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Reynolds | 37 min |
| May 16, 3:01 PM CDT | Tornado Warning | LSX | Crawford, Washington | 34 min |
| May 16, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 45 min |
| May 16, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Saint Francois, Washington | 46 min |
| May 16, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 24 min |
| May 16, 4:47 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 43 min |
| May 16, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 23 min |
| May 16, 5:09 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 9 min |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.